MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN RT SZ 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN RT SZ 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74022117
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 03/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after tka surgery had been performed on (b)(6) 2025, the patient experienced an infected knee.This adverse event was solved by tka revision surgery on (b)(6) 2025, in which one (1) jrny ii bcs femoral oxin rt sz 7, one (1) jrny ii bcs cnstrd art isrt rt 5-6 15m, one (1) gns ii resurf pat 35mm and one (1) journey tibia base np rt sz 6 were removed.A spacer was implanted to help clear up any infection with a plan to implant future components, once the health of the patient's knee corrects.Patient's current health status is unknown.No further complications were reported.
 
Additional Manufacturer Narrative
This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, based on the limited information provided, a definitive clinical root cause for the reported knee infection approximately two months following total knee arthroplasty (tka) could not be determined.Post-surgical infection is a known risk associated with joint replacement procedures and, in this case, the infection appears to be of external origin and not related to the implanted device.There is no evidence to suggest implant malfunction or failure of the smith & nephew product.As stated in the instructions for use for knee systems, acute post-surgical wound infection is identified as a possible adverse effect.According to the report, the adverse event was managed through a revision procedure during which the following components were removed without complication: (1) jrny ii bcs femoral oxin rt sz 7, (1) jrny ii bcs cnstrd art isrt rt 5-6 15m, (1) gns ii resurf pat 35mm, and (1) journey tibia base np rt sz 6.The patient underwent implantation of a temporary spacer, with plans for a future joint replacement once the condition of the knee improves.This case may be re-evaluated should additional relevant medical information become available.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the femoral component and the tibia base, a review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed devices.For the patella and the insert, a review of complaint history revealed similar events for the listed devices over the previous 12 months, but no similar events for the batches based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that acute post-surgical wound infection has been identified as a possible adverse effect.Active, local infection or previous intra-articular infections are identified in contraindications for total knee replacement.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.Based on the clinical/medical evaluation conclusions, sterilization reviews were not performed.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include post-operative healing issue, injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS FEMORAL OXIN RT SZ 7
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21829794
Report Number1020279-2025-00638
Device Sequence Number18454897
Product Code JWH
UDI-Device Identifier00885556170014
UDI-Public885556170014
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74022117
Device Lot Number24JM00694
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420578 / LOT NUMBER 24FL00578.; 74022216 / LOT NUMBER 24GM08635.; 74029256 / LOT NUMBER 22CM18820.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale